Alert archive / Alabama / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 165, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Dec 30, 2021, 9:41 AM CST for Clay County, Coosa County, Tallapoosa County, Alabama. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 30, 2021, 9:41 AM CST (15:41 UTC)
- Expired
- Dec 30, 2021, 10:06 AM CST
- In force
- 25 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Clay County, AL, Coosa County, AL, Tallapoosa County, AL
The radar
The Maxwell AFB radar (KMXX), 57 km from the middle of the area, began a volume at 15:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 3.7 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1031 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 644 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 5.7
The text
As transmitted.
112
WUUS54 KBMX 301541
SVRBMX
ALC027-037-123-301630-
/O.NEW.KBMX.SV.W.0165.211230T1541Z-211230T1630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Birmingham AL
941 AM CST Thu Dec 30 2021
The National Weather Service in Birmingham has issued a
* Severe Thunderstorm Warning for...
Northern Tallapoosa County in east central Alabama...
Northeastern Coosa County in east central Alabama...
Southern Clay County in east central Alabama...
* Until 1030 AM CST.
* At 940 AM CST, a severe thunderstorm was located over Goodwater,
moving east at 35 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Alexander City, Goodwater, Kellyton, New Site, Goldville, Hillabee
Creek, Bradford, Parkdale, Hatchet, Northern Lake Martin, Daviston,
Cleveland Crossroads, Horseshoe Bend National Military Park,
Hackneyville, Horseshoe Bend and Motley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3296 8614 3313 8614 3312 8565 3311 8565
3311 8561 3304 8559 3296 8560
TIME...MOT...LOC 1540Z 265DEG 32KT 3306 8605
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$2 follow-up statements
940
WWUS54 KBMX 301549
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
949 AM CST Thu Dec 30 2021
ALC037-301558-
/O.CAN.KBMX.SV.W.0165.000000T0000Z-211230T1630Z/
Coosa AL-
949 AM CST Thu Dec 30 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN COOSA COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3301 8600 3312 8601 3312 8565 3311 8565
3311 8561 3304 8559 3300 8559
TIME...MOT...LOC 1548Z 265DEG 32KT 3307 8596
$$
ALC027-123-301630-
/O.CON.KBMX.SV.W.0165.000000T0000Z-211230T1630Z/
Tallapoosa AL-Clay AL-
949 AM CST Thu Dec 30 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM CST
FOR NORTHERN TALLAPOOSA AND SOUTHEASTERN CLAY COUNTIES...
At 948 AM CST, a severe thunderstorm was located near Goodwater,
moving east at 35 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
New Site, Goldville, Daviston, Hackneyville, Motley and Cleveland
Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3301 8600 3312 8601 3312 8565 3311 8565
3311 8561 3304 8559 3300 8559
TIME...MOT...LOC 1548Z 265DEG 32KT 3307 8596
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$589
WWUS54 KBMX 301606
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
1006 AM CST Thu Dec 30 2021
ALC027-123-301616-
/O.CAN.KBMX.SV.W.0165.000000T0000Z-211230T1630Z/
Tallapoosa AL-Clay AL-
1006 AM CST Thu Dec 30 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN TALLAPOOSA AND
SOUTHEASTERN CLAY COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.
LAT...LON 3301 8600 3312 8601 3312 8565 3311 8565
3311 8561 3304 8559 3300 8559
TIME...MOT...LOC 1606Z 265DEG 32KT 3308 8576
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 30, 6:36 AM CST, 3 hours 5 minutes earlier.
Area forecast discussion, Dec 30, 6:36 AM CST, 3 hours 5 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 636 AM CST Thu Dec 30 2021 .UPDATE... For 12Z Aviation. && .SHORT TERM... /Updated at 406 AM CST Thu Dec 30 2021/ Today through Friday. Showers and thunderstorms continue across the Interstate 59, Interstate 20 corridor as upper shortwaves move through the SW flow. At the surface, a weakening ridge remains over FL to our SE, and a stalled front lies to the NW of C AL from C TN SWWD to N LA. Our main trough axis and focus for convection is expected to shift SEWD as the day progresses. With elevated mid to upper 60s dew points (and even a few dew points near 70), decent 0-6km bulk shear and CAPE, we should see some marginally severe storms. 0-1km shear looks less for today than yesterday. Will continue to mention a marginal threat for damaging winds for generally the I-59 corridor and SWD. Convection should be somewhat diurnal and heat enhanced. Pops look to taper off in the early evening with a break in the action for most tonight. However, with lots of recent rains and residual moisture, patchy fog may occur during the late night hours/early morning hours. On Friday, the low over W TN along the stalled front is expected to move toward WV. This will shift the axis and help to usher our stalled front back NWD as a warm front. With our focus shifted away from C AL, the activity should not be as strong on Friday and again somewhat diurnally induced. Look for scattered showers with a slight chance of thunder on Friday. Warm/much above normal high temperatures continue for the short term as we remain under the influence of a warm onshore S-SW flow. 08 .LONG TERM... /Updated at 406 AM CST Thu Dec 30 2021/ Saturday and Sunday. Warm sector conditions are progged to extend across much of the Southeast CONUS Saturday morning after the northward surge of a warm front the day before. This will coincide with cyclogenesis along an active frontal zone stretched across the Mid Mississippi River Valley. This deepening, elongated surface low is a response to the ejection of a lead shortwave disturbance and overall amplifying forcing aloft. Thus, increasing southwesterly flow aloft will establish across the Deep South and will set the stage for another record-breaking warm day across Central Alabama. Temperatures should climb into the mid 70s to low 80s along with dewpoints in the mid to upper 60s. This will support MLCAPE of 500-1,000 J/kg given lapse rates of ~6 C/km. Ample kinematic fields are also expected, mainly owing to the approach of the parent upper-level trough advancing east across the Plains. Most guidance suggests 500 mb flow increasing to 60-70 kts late Saturday afternoon which will produce eff. bulk shear values of at least 60 kts across the Deep South. However, guidance also suggests wind profiles will be mostly unidirectional above 850 mb, but there's a little more backed flow in the boundary layer due to better pressure falls now progged across the TN Valley. In fact, forecast hodographs aren't too dissimilar from the RADAR derived wind profiles experienced tonight (0-1km SRH 200-300 m2/s2) within a ~50 kt low-level jet. This trend will certainly need to be watched as the warm sector/expected forcing will be supportive of all modes of severe convective weather - primarily damaging wind gusts and a few tornadoes if thunderstorms/convective modes evolve accordingly. The main threat timing for Central AL should be mid Saturday afternoon into early Sunday morning. Further refinements to the forecast should be expected as mesoscale details are better resolved in the next day or so. We'll also continue to monitor additional threats involving excessive rainfall/flash flooding as progged deep-layer winds run nearly parallel to the advancement of the strong cold front. We may also have the need for a wind advisory at some point. By Sunday morning, the LLJ is expected to exit our region to the east along with any lingering severe weather. The parent/lagging upper-level trough/vort max should then be pushing into the ArkLaTex region, just behind the cold front and surging polar air mass. CAA is expected to be quite strong behind the front with very breezy northwesterly surface winds. As opposed to last night, guidance has now moved back to a slower solution as the lagging disturbance aloft begins to close off near the TN Valley. This will foster slower decreases in PoPs as lingering light precipitation wraps back into the area. Most of the supportive moisture will be in the 0-1 km layer, and many forecast soundings suggest the possibility of light snow/flurries north of I-20 through Sunday afternoon. Surface/ground temperatures are forecast to remain above freezing which will lead to no accumulation or impacts. Sunday night/Monday morning will be quite cold with lows in the 20s, a huge drop in overall temperatures. Monday through Wednesday. Cool/dry/stable air will be in place across the region due to a broad footprint of high pressure into early next week. Flow aloft should become more zonal by Tuesday and the surface high should slide toward the Mid Atlantic. This will help air mass modification to occur which will signal a slow, steady warming trend toward the end of the forecast period. 40/Sizemore && .AVIATION... 12Z TAF Discussion. SHRA and TSRA will continue to be possible at times through midday today for all and into the evening for MGM/TOI thanks to upper shortwave impulses and a lingering boundary axis. MVFR to IFR cigs will be possible in this continued unstable atmosphere. Gusty winds are possible at times with TSRA. Patchy fog will be possible late tonight after showers clear out with ample residual moisture. Note: AMD NOT SKED is appended at KBHM due to ASOS power loss until further notice. 08 && .FIRE WEATHER... Unsettled weather will continue across the area today with several rounds of showers and thunderstorms through Saturday night. This period of unseasonably warm and moist conditions will feature surface winds from the south and southwest. RH values will stay well above minimum thresholds with periods of wetting rains. A strong cold front is expected to sweep through the area late Saturday night into Sunday. This will be followed by much colder, drier air into early next week. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 72 55 74 64 76 / 70 20 50 40 90 Anniston 74 59 76 65 77 / 80 20 50 40 80 Birmingham 73 60 75 67 77 / 80 20 60 40 90 Tuscaloosa 75 60 76 67 78 / 80 20 60 30 90 Calera 74 61 76 67 77 / 90 20 60 30 80 Auburn 74 62 76 66 77 / 80 20 60 30 60 Montgomery 78 64 80 68 81 / 80 20 60 20 70 Troy 80 65 81 68 81 / 80 50 40 20 50 && .BMX WATCHES/WARNINGS/ADVISORIES/... Flood Watch until 6 PM CST this evening for the following counties: Autauga...Bibb...Blount...Calhoun...Chambers... Cherokee...Chilton...Clay...Cleburne...Coosa...Elmore...Etowah... Greene...Hale...Jefferson...Perry...Pickens...Randolph... Shelby...St. Clair...Sumter...Talladega...Tallapoosa... Tuscaloosa. && 08/40
Hazardous weather outlook, Dec 30, 4:32 AM CST, 5 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 432 AM CST Thu Dec 30 2021 ALZ011>015-017>050-311345- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 432 AM CST Thu Dec 30 2021 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. Strong to severe thunderstorms are possible across much of Central Alabama, with damaging winds and hail the main threats. Locally heavy rainfall is also possible which may lead to flash flooding of low lying, poor drainage, or urban areas. Areas of fog in the northwest counties of Central Alabama may reduce visibilities below 1 mile at times through 9 AM. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Strong to severe thunderstorms are possible across Central Alabama Saturday afternoon into early Sunday morning. Damaging wind gusts, hail, and a few tornadoes are the primary threats. In addition to severe weather, locally heavy rainfall could occur which may lead to flash flooding of low lying, poor drainage, or urban areas. Non thunderstorm wind gusts up to 35 mph are also possible on Saturday. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be needed today, as well as on Saturday afternoon into early Sunday morning.
In the hours before
Special weather statement, Dec 30, 6:44 AM CST, 2 hours 57 minutes before
Special Weather Statement
National Weather Service Birmingham AL
644 AM CST Thu Dec 30 2021
ALZ025-301315-
Shelby AL-
644 AM CST Thu Dec 30 2021
...A strong thunderstorm will impact portions of southern Shelby
County through 715 AM CST...
At 643 AM CST, Doppler radar was tracking a strong thunderstorm over
American Village, or near Montevallo, moving east at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Alabaster, Pelham, Calera, Montevallo, Columbiana, Wilsonville,
Wilton, American Village, Maylene, University Of Montevallo, Shelby
County Airport, Lay Lake, Shelby, Alabama 4H Center, Shelby Shores,
Kelley Branch, Camp Branch, Siluria, Alabaster Veterans Park and
Saginaw.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3333 8652 3320 8647 3320 8649 3317 8650
3316 8648 3312 8646 3310 8649 3307 8682
3307 8688 3306 8688 3306 8692 3308 8694
3308 8695 3310 8696 3325 8686
TIME...MOT...LOC 1243Z 257DEG 31KT 3317 8683
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
05Special weather statement, Dec 30, 7:32 AM CST, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Birmingham AL
732 AM CST Thu Dec 30 2021
ALZ030-031-301430-
Greene AL-Sumter AL-
732 AM CST Thu Dec 30 2021
...A strong thunderstorm will impact portions of southern Greene and
central Sumter Counties through 830 AM CST...
At 732 AM CST, Doppler radar was tracking a strong thunderstorm near
Tamola, or near Lauderdale, moving east at 40 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Livingston, York, Cuba, Forkland, Boligee, Epes, Boyd, Walden
Quarters, The University Of West Alabama, Duffys Bend, Bluffport,
Thornhill, Dug Hill, Tishabee, Old Mallard Airport, Belmont, Lilita,
McDowell, I 20 Welcome Center At Cuba and Five Points Intersection.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3264 8838 3281 8785 3278 8784 3276 8787
3276 8783 3271 8783 3270 8779 3266 8779
3266 8774 3263 8775 3263 8781 3261 8780
3261 8775 3259 8774 3258 8776 3258 8778
3254 8780 3255 8784 3253 8785 3243 8841
TIME...MOT...LOC 1332Z 253DEG 36KT 3253 8842
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
05Special weather statement, Dec 30, 7:35 AM CST, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Birmingham AL
735 AM CST Thu Dec 30 2021
ALZ022-030-031-301400-
Greene AL-Pickens AL-Sumter AL-
735 AM CST Thu Dec 30 2021
...A strong thunderstorm will impact portions of southwestern
Pickens, northwestern Greene and northwestern Sumter Counties through
800 AM CST...
At 735 AM CST, Doppler radar was tracking a strong thunderstorm near
Electric Mills, or 20 miles north of Lauderdale, moving northeast at
40 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Gainesville, Emelle, New West Greene, Panola, West Greene, Geiger,
Gainesville Lake Campground, Warsaw, New Mount Hebron, Cochrane,
Clinton and George Downer Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3321 8831 3291 8797 3266 8838
TIME...MOT...LOC 1335Z 236DEG 36KT 3281 8844
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
05Special weather statement, Dec 30, 8:11 AM CST, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Birmingham AL
811 AM CST Thu Dec 30 2021
ALZ028-029-301545-
Clay AL-Randolph AL-
811 AM CST Thu Dec 30 2021
...Strong thunderstorms will impact portions of Randolph and Clay
Counties through 945 AM CST...
At 811 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Mount Cheaha to 6 miles northeast of
Parkdale. Movement was east at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Roanoke, Lineville, Ashland, Wedowee, Lake Wedowee, Wadley, Woodland,
Malone, Morrison Cross Roads, Barfield, Corinth, Fosters Cross Roads,
Delta, Crystal Lake, Graham, Dickert, Newell, R.L. Harris Dam,
Tennant and Rock Mills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3311 8546 3317 8617 3320 8614 3319 8612
3322 8612 3330 8603 3330 8598 3335 8598
3344 8588 3349 8543 3349 8536 3350 8535
3348 8530 3311 8523
TIME...MOT...LOC 1411Z 268DEG 29KT 3341 8585 3318 8607
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
05Special weather statement, Dec 30, 9:27 AM CST, 14 minutes before
Special Weather Statement
National Weather Service Birmingham AL
927 AM CST Thu Dec 30 2021
ALZ028-036-037-301600-
Tallapoosa AL-Clay AL-Coosa AL-
927 AM CST Thu Dec 30 2021
...A strong thunderstorm will impact portions of northwestern
Tallapoosa, northeastern Coosa and southwestern Clay Counties through
1000 AM CST...
At 927 AM CST, Doppler radar was tracking a strong thunderstorm over
Hanover, or near Stewartville, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Alexander City, Goodwater, Rockford, Kellyton, Stewartville, Hillabee
Creek, Hanover, Bradford, Bentleyville, Parkdale, Hatchet,
Crewsville, Northern Lake Martin, Cleveland Crossroads, Hollins and
Hackneyville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3291 8584 3290 8629 3309 8631 3311 8624
3310 8618 3312 8617 3318 8588
TIME...MOT...LOC 1527Z 263DEG 24KT 3302 8621
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Dec 30, 9:30 AM CST, 11 minutes before
Special Weather Statement
National Weather Service Birmingham AL
930 AM CST Thu Dec 30 2021
ALZ025-034-035-301600-
Chilton AL-Bibb AL-Shelby AL-
930 AM CST Thu Dec 30 2021
...A strong thunderstorm will impact portions of northwestern
Chilton, south central Shelby and southeastern Bibb Counties through
1000 AM CST...
At 929 AM CST, Doppler radar was tracking a strong thunderstorm near
Ashby, or near Centreville, moving east at 40 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Calera, Clanton, Centreville, Jemison, Thorsby, Maplesville, Lawley,
Ashby, Brierfield Ironworks Park, Talladega National Forest, Chilton
County Motor Sports Park, Lay Lake, Randolph, Minooka Park, Lomax,
Trio, Waxahatchee Creek, Highway 145 and CR 46, I 65 Rest Area and
Six Mile.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3285 8718 3307 8695 3309 8651 3307 8651
3278 8671 3283 8702 3284 8702
TIME...MOT...LOC 1529Z 266DEG 36KT 3297 8701
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 29, 6:02 PM CST | Special Weather Statement | BMX | Marion | 43 min |
| Dec 29, 6:27 PM CST | Tornado Warning | BMX | Fayette, Lamar, Marion | 34 min |
| Dec 29, 6:39 PM CST | Severe Thunderstorm Warning | BMX | Lamar | 36 min |
| Dec 29, 7:00 PM CST | Severe Thunderstorm Warning | BMX | Fayette | 34 min |
| Dec 29, 7:03 PM CST | Special Weather Statement | BMX | Winston | 27 min |
| Dec 29, 7:13 PM CST | Severe Thunderstorm Warning | BMX | Walker, Winston | 32 min |
| Dec 29, 7:17 PM CST | Severe Thunderstorm Warning | BMX | Greene, Pickens, Sumter | 42 min |
| Dec 29, 7:34 PM CST | Special Weather Statement | BMX | Walker | 41 min |
| Dec 29, 8:00 PM CST | Tornado Warning | BMX | Walker | 18 min |
| Dec 29, 8:01 PM CST | Special Weather Statement | BMX | Hale | 44 min |
| Dec 29, 8:04 PM CST | Severe Thunderstorm Warning | BMX | Blount | 41 min |
| Dec 29, 8:16 PM CST | Severe Thunderstorm Warning | BMX | Jefferson | 29 min |
| Dec 29, 8:27 PM CST | Severe Thunderstorm Warning | BMX | Etowah, St. Clair | 63 min |
| Dec 29, 8:32 PM CST | Tornado Warning | BMX | Bibb, Hale, Tuscaloosa | 43 min |
| Dec 29, 8:41 PM CST | Severe Thunderstorm Warning | BMX | Cherokee | 22 min |
| Dec 29, 8:51 PM CST | Areal Flood Advisory | BMX | Blount, Calhoun, Etowah, Jefferson, St. Clair | 114 min |
| Dec 29, 9:05 PM CST | Special Weather Statement | BMX | Cherokee | 25 min |
| Dec 29, 9:11 PM CST | Special Weather Statement | BMX | Bibb | 34 min |
| Dec 29, 9:14 PM CST | Tornado Warning | BMX | Calhoun | 31 min |
| Dec 29, 9:19 PM CST | Severe Thunderstorm Warning | BMX | Cherokee | 26 min |
| Dec 29, 9:25 PM CST | Tornado Warning | BMX | Bibb | 20 min |
| Dec 29, 9:25 PM CST | Tornado Warning | BMX | Calhoun, Cherokee, Cleburne | 35 min |
| Dec 29, 9:34 PM CST | Areal Flood Advisory | BMX | Bibb, Hale, Shelby, Tuscaloosa | 116 min |
| Dec 29, 9:47 PM CST | Special Weather Statement | BMX | Bibb | 43 min |
| Dec 29, 10:01 PM CST | Tornado Warning | BMX | Chilton, Shelby | 32 min |
| Dec 29, 10:18 PM CST | Tornado Warning | BMX | Coosa, Talladega | 24 min |
| Dec 29, 10:29 PM CST | Special Weather Statement | BMX | Pickens | 31 min |
| Dec 29, 10:39 PM CST | Flash Flood Warning | BMX | Bibb, Chilton, Coosa, Shelby, Talladega | 2 hr |
| Dec 29, 10:43 PM CST | Special Weather Statement | BMX | Clay | 47 min |
| Dec 29, 10:50 PM CST | Flood Watch | BMX | Autauga, Bibb, Blount, Calhoun, Chambers, Cherokee and 18 more | 16 hr |
| Dec 29, 11:08 PM CST | Special Weather Statement | BMX | Pickens | 37 min |
| Dec 29, 11:41 PM CST | Special Weather Statement | BMX | Randolph | 34 min |
| Dec 30, 12:09 AM CST | Special Weather Statement | BMX | Talladega | 36 min |
| Dec 30, 12:12 AM CST | Special Weather Statement | BMX | Randolph | 18 min |
| Dec 30, 1:17 AM CST | Special Weather Statement | BMX | Shelby | 28 min |
| Dec 30, 3:24 AM CST | Special Weather Statement | BMX | Randolph | 36 min |
| Dec 30, 3:27 AM CST | Special Weather Statement | BMX | Pickens | 33 min |
| Dec 30, 4:19 AM CST | Areal Flood Advisory | BMX | Greene, Pickens, Sumter | 3 hr |
| Dec 30, 4:35 AM CST | Special Weather Statement | BMX | Tuscaloosa | 25 min |
| Dec 30, 4:53 AM CST | Special Weather Statement | BMX | Tuscaloosa | 52 min |
| Dec 30, 5:28 AM CST | Special Weather Statement | BMX | Bibb | 47 min |
| Dec 30, 5:33 AM CST | Areal Flood Advisory | BMX | Jefferson | 5 hr |
| Dec 30, 5:36 AM CST | Special Weather Statement | BMX | Jefferson | 24 min |
| Dec 30, 5:53 AM CST | Special Weather Statement | BMX | Tuscaloosa | 67 min |
| Dec 30, 6:20 AM CST | Areal Flood Advisory | BMX | Calhoun, Cleburne | 3 hr |
| Dec 30, 6:33 AM CST | Special Weather Statement | BMX | Walker | 27 min |
| Dec 30, 6:44 AM CST | Special Weather Statement | BMX | Shelby | 31 min |
| Dec 30, 7:05 AM CST | Areal Flood Advisory | BMX | Bibb, Shelby | 3 hr |
| Dec 30, 7:28 AM CST | Areal Flood Advisory | BMX | Calhoun, Etowah, St. Clair, Talladega | 5 hr |
| Dec 30, 7:32 AM CST | Special Weather Statement | BMX | Sumter | 58 min |
| Dec 30, 7:35 AM CST | Special Weather Statement | BMX | Greene | 25 min |
| Dec 30, 8:08 AM CST | Areal Flood Advisory | BMX | Greene, Sumter | 3 hr |
| Dec 30, 8:11 AM CST | Special Weather Statement | BMX | Clay, Randolph | 94 min |
| Dec 30, 8:27 AM CST | Flash Flood Warning | BMX | Bibb, Shelby, Talladega | 3 hr |
| Dec 30, 9:01 AM CST | Areal Flood Advisory | BMX | Clay, Cleburne, Randolph, Talladega | 3 hr |
| Dec 30, 9:27 AM CST | Special Weather Statement | BMX | Coosa | 33 min |
| Dec 30, 9:30 AM CST | Special Weather Statement | BMX | Chilton | 30 min |
| Dec 30, 9:57 AM CST | Severe Thunderstorm Warning | BMX | Chilton, Coosa, Shelby | 34 min |
| Dec 30, 10:12 AM CST | Special Weather Statement | BMX | Randolph | 33 min |
| Dec 30, 10:24 AM CST | Special Weather Statement | BMX | Sumter | 36 min |
| Dec 30, 10:38 AM CST | Special Weather Statement | BMX | Randolph | 22 min |
| Dec 30, 10:49 AM CST | Severe Thunderstorm Warning | BMX | Greene, Hale, Sumter | 41 min |
| Dec 30, 11:24 AM CST | Special Weather Statement | BMX | Perry | 36 min |
| Dec 30, 11:27 AM CST | Special Weather Statement | BMX | Chambers | 33 min |
| Dec 30, 11:37 AM CST | Special Weather Statement | BMX | Marengo | 23 min |
| Dec 30, 12:27 PM CST | Special Weather Statement | BMX | Elmore | 33 min |
| Dec 30, 12:29 PM CST | Special Weather Statement | BMX | Autauga | 31 min |
| Dec 30, 1:02 PM CST | Special Weather Statement | BMX | Elmore | 28 min |
| Dec 30, 1:08 PM CST | River Flood Warning | BMX | Chambers, Randolph, Tallapoosa | 19 hr |
| Dec 30, 1:14 PM CST | Special Weather Statement | BMX | Lowndes | 31 min |
| Dec 30, 1:36 PM CST | Severe Thunderstorm Warning | BMX | Elmore, Lee, Macon, Tallapoosa | 39 min |
| Dec 30, 1:37 PM CST | Special Weather Statement | BMX | Chambers | 23 min |
| Dec 30, 1:49 PM CST | Special Weather Statement | BMX | Lowndes, Montgomery | 41 min |
| Dec 30, 1:51 PM CST | Severe Thunderstorm Warning | BMX | Pike | 39 min |
| Dec 30, 1:57 PM CST | Severe Thunderstorm Warning | BMX | Lowndes, Montgomery | 48 min |
| Dec 30, 2:01 PM CST | Severe Thunderstorm Warning | BMX | Chambers | 14 min |
| Dec 30, 2:09 PM CST | Severe Thunderstorm Warning | BMX | Lee | 36 min |
| Dec 30, 2:16 PM CST | Special Weather Statement | BMX | Macon | 29 min |
| Dec 30, 2:16 PM CST | Severe Thunderstorm Warning | BMX | Barbour | 32 min |
| Dec 30, 2:23 PM CST | Severe Thunderstorm Warning | BMX | Macon | 37 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.